Alert archive / Georgia / Tornado Warnings in 2004
Tornado Warning 44, NWS Jacksonville, FL
NWS Jacksonville, FL issued this tornado warning at Sep 5, 2004, 8:47 PM EDT for Bacon County, Georgia. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 5, 2004, 8:47 PM EDT (00:47 UTC)
- Expired
- Sep 5, 2004, 9:30 PM EDT
- In force
- 43 min
- Issued by
- NWS Jacksonville, FL
- Area
- Counties, with a storm outline in the text
County Bacon County, GA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 5, 8:35 PM EDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 0.8 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 498 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 529 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
576
WFUS52 KJAX 060049
TORJAX
GAC005-060130-
/X.NEW.KJAX.TO.W.0024.040906T0047Z-040906T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
847 PM EDT SUN SEP 5 2004
THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHERN BACON COUNTY IN SOUTHEAST GEORGIA
THIS INCLUDES THE CITY OF ALMA
* UNTIL 930 PM EDT
* AT 837 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
DEVELOPING TORNADO 13 MILES EAST OF ALMA...OR ABOUT 10 MILES
NORTHWEST OF PATTERSON...MOVING WEST AT 55 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
NEW LACY.
SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR
HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER
YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL
WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 800-499-1594 TO REPORT
SEVERE WEATHER.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM EDT MONDAY.
LAT...LON 3147 8232 3144 8236 3143 8248 3149 8249
3149 8256 3147 8258 3153 8258 3154 8260
3153 8228
$$
ZAPPEWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Sep 5, 8:35 PM EDT, 12 minutes earlier.
Area forecast discussion, Sep 5, 8:35 PM EDT, 12 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
835 PM EDT SUN SEP 5 2004
ISSUING UPDATES FOR TORNADO WATCH 802 VALID UNTIL 6 AM. NO OTHER
CHANGES AT THIS TIME.
CAMP
PREVIOUS DISCUSSION FOLLOWS.
-----------------------------------------------------------------
...FRANCES OVER CENTRAL PENINSULA...
.SHORT TERM...HURRICANE FRANCES OVER CENTRAL FLORIDA ABOUT 55 MILES
EAST OF TAMPA MOVING WNW. HEAVY RAINFALL...STRONG GUSTY WINDS...AND
POSSIBILITY OF TORNADOES WILL CONTINUE INTO TONIGHT. TORNADO WATCH
EXTENDED UNTIL 9 PM. TPC TRACKS FRANCES TO JUST NORTH OF TAMPA THIS
EVENING AND THEN INTO NE GULF OF MEXICO BY MONDAY MORNING...AND INTO
FL PANHANDLE AND ALABAMA MONDAY NIGHT AND TUESDAY. 12Z GFS MODEL
FAIRLY CLOSE TO THIS SCENARIO SO WILL FOLLOW THIS MODEL. THUS HIGH
POPS WILL CONTINUE THROUGH MONDAY. WILL CONTINUE INLAND HIGH WIND
WARNING OVER INTERIOR NE FL TONIGHT ALONG WITH FLOOD WATCH...WILL
ALSO EXPAND FLOOD WATCH TO COVER ALL OF GA COUNTIES AS HEAVY RAINFALL
SHIFTS N ALONG WITH STORM CENTER.
.LONG TERM...EXTENDED PERIOD RETURNS TO MORE NORMAL AS UPPER RIDGE
BUILDS OVER S FL WITH BROAD TROUGHING HANGING TO THE WEST. SW FLOW
OVER AREA WILL MEAN NEAR CLIMO POPS/TEMPS.
&&
.MARINE...TROPICAL STORM FORCE WINDS OVER WATERS WITH SEAS AROUND 10
FEET OVER SE GA WATERS TO 20 FEET OVER NE FL WATERS. SEAS UP TO 24
FEET AT CANAVERAL WEST BUOY BUT WIND DATA LOOKS BAD. DETERIORATING
CONDITIONS INTO MONDAY WITH VERY SLOW IMPROVEMENT AFTER.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 75 84 74 86 / 70 80 70 70
SSI 80 82 79 83 / 80 80 60 60
JAX 77 82 76 85 / 80 80 60 60
SGJ 81 83 80 85 / 90 80 40 50
GNV 77 84 75 84 / 99 90 70 60
OCF 77 83 75 83 / 99 90 60 50
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...TROPICAL STORM WARNING NE FL COAST.
INLAND TROPICAL STORM WIND WARNING INTERIOR NE FL.
FLOOD WATCH NE FL.
GA...TROPICAL STORM WARNING SE GA COAST.
WIND ADVISORY INTERIOR SE GA.
FLOOD WATCH SE GA.
&&Hazardous weather outlook, Sep 5, 11:00 AM EDT, 9 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1100 AM EDT SUN SEP 5 2004 GAZ132>136-149>152-162>164-060000- APPLING-ATKINSON-BACON-BRANTLEY-CHARLTON-CLINCH-COFFEE-ECHOLS- JEFF DAVIS-PIERCE-WARE-WAYNE- 1100 AM EDT SUN SEP 5 2004 THIS OUTLOOK IS FOR INLAND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...TORNADO WATCH IN EFFECT UNTIL 2 PM FOR EXTREME SOUTH GEORGIA... ...WIND ADVISORY IN EFFECT FOR PORTIONS OF SOUTH GEORGIA... THE MAIN IMPACTS FROM FRANCES ACROSS SOUTHEAST GEORGIA ARE EXPECTED TO BE HEAVY RAINFALL AND ISOLATED TORNADOES. RAINFALL TOTALS OVER THE REMAINDER OF THE HOLIDAY WEEKEND DEPEND ON THE EXACT MOTION OF FRANCES...BUT AMOUNTS OF 2 TO 4 INCHES...WITH LOCALLY HIGHER AMOUNTS...ARE POSSIBLE. LANDFALLING TROPICAL SYSTEMS OFTEN PRODUCE ISOLATED TORNADOES NEAR AND TO THE RIGHT OF THE PATH OF MOTION. THE GREATEST CHANCE OF THIS WILL BE THIS AFTERNOON AND TONIGHT IN SOUTHEAST GEORGIA. NORTHEAST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO 40 MPH ACROSS PORTIONS OF SOUTH GEORGIA. SEE THE LATEST WIND ADVISORY PRODUCT FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE THROUGH AT LEAST EARLY TUESDAY IN RESPONSE TO FRANCES. RESIDENTS SHOULD CONTINUE TO MONITOR RIVER LEVELS THROUGH THE WEEK. RAINFALL WILL BECOME MORE SCATTERED BY MID-WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED IN THE TORNADO WATCH AND TROPICAL STORM WARNING AREAS. ADDITIONAL SPOTTER ACTIVATION MAY BE REQUESTED LATER TODAY. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. CARROLL/ZIBURA
In the hours before
Local storm report, Sep 5, 7:28 PM EDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
728 PM EDT SUN SEP 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0645 PM TROPICAL STORM SW GAINESVILLE 29.67N 82.34W
09/05/2004 ALACHUA FL PUBLIC
FENCE KNOCKED DOWN. TWO 70 FOOT TREES SNAPPED.
0715 PM BLIZZARD 5 N ARLINGTON 30.41N 81.60W
09/05/2004 DUVAL FL AIRPLANE PILOT
BLOUNT ISLAND 73 MPH WIND GUST WITH HAND HELD ANEMOMETER.
&&
MKTLocal storm report, Sep 5, 7:28 PM EDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
728 PM EDT SUN SEP 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0645 PM TROPICAL STORM SW GAINESVILLE 29.67N 82.34W
09/05/2004 ALACHUA FL PUBLIC
FENCE KNOCKED DOWN. TWO 70 FOOT TREES SNAPPED.
0715 PM TROPICAL STORM 5 N ARLINGTON 30.41N 81.60W
09/05/2004 DUVAL FL AIRPLANE PILOT
ON BLOUNT ISLAND 73 MPH WIND GUST WITH HAND HELD ANEMOMETER.
&&
MKTLocal storm report, Sep 5, 7:44 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
744 PM EDT SUN SEP 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0735 PM TROPICAL STORM ORANGE PARK 30.17N 81.70W
09/05/2004 CLAY FL PUBLIC
OAK TREE UPROOTED ON A HOUSE ON HORTON DRIVE
&&
HESSLocal storm report, Sep 5, 7:50 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
750 PM EDT SUN SEP 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0745 PM TROPICAL STORM JACKSONVILLE HEIGHTS 30.25N 81.79W
09/05/2004 DUVAL FL PUBLIC
LARGE TREE LIMB THROUGH ROOF NEAR CALVIN AND ACOSTA
STREETS
&&
HESSLocal storm report, Sep 5, 8:12 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
812 PM EDT SUN SEP 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0800 PM TROPICAL STORM ORANGE PARK 30.17N 81.70W
09/05/2004 CLAY FL TRAINED SPOTTER
SHINGLES OFF OAK FOREST APARTMENTS AND A POLE THROUGH
SCREENED PORCH
&&
HESSLocal storm report, Sep 5, 8:26 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
826 PM EDT SUN SEP 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0815 PM FUNNEL CLOUD AMBROSE 31.59N 83.01W
09/05/2004 COFFEE GA PUBLIC
FUNNEL CLOUD REPORTED IN THE AMBROSE AREA
&&
HESSThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 8:18 PM EDT | Tornado Warning | JAX | Atkinson | 42 min |
| Sep 5, 9:00 PM EDT | Tornado Warning | JAX | Atkinson | 30 min |
| Sep 5, 9:14 PM EDT | Tornado Warning | JAX | Coffee | 31 min |
| Sep 5, 10:34 PM EDT | Tornado Warning | JAX | Glynn | 26 min |
| Sep 6, 4:45 AM EDT | Tornado Warning | JAX | Camden | 30 min |
| Sep 6, 10:02 AM EDT | Tornado Warning | JAX | Camden | 58 min |
| Sep 6, 10:17 AM EDT | Tornado Warning | JAX | Charlton | 43 min |
| Sep 6, 10:36 AM EDT | Tornado Warning | JAX | Camden | 39 min |
| Sep 6, 12:01 PM EDT | Tornado Warning | JAX | Brantley | 44 min |
| Sep 6, 1:18 PM EDT | Tornado Warning | JAX | Pierce | 57 min |
| Sep 6, 3:54 PM EDT | Tornado Warning | JAX | Wayne | 66 min |
Nearby
Tornado Warnings in Georgia, 2004Every tornado warning in 2004Tornadoes in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.